Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 261, NWS Tulsa, OK

June 8, 20095 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2009, 6:26 AM CDT for 5 counties in Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2009, 6:26 AM CDT (11:26 UTC)
Expired
Jun 8, 2009, 7:15 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 081126
SVRTSA
OKC021-097-131-143-145-081215-
/O.NEW.KTSA.SV.W.0261.090608T1126Z-090608T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
626 AM CDT MON JUN 8 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN MAYES COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 715 AM CDT

* AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM VERDIGRIS TO TULSA...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TULSA...
  BROKEN ARROW...BIXBY...TIAWAH...ONETA...INOLA...STONEBLUFF...
  COWETA...PRYOR...CHOUTEAU...PORTER...LOCUST GROVE...WAGONER AND
  TULLAHASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3619 9511 3581 9536 3579 9559 3587 9565
      3586 9569 3595 9603 3637 9568 3638 9543
TIME...MOT...LOC 1126Z 297DEG 31KT 3624 9563 3599 9588

$$
1 follow-up statement
000 
WWUS54 KTSA 081145
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 AM CDT MON JUN 8 2009

OKC143-081155-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-090608T1215Z/
TULSA OK-
645 AM CDT MON JUN 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY IS CANCELLED...

LAT...LON 3619 9511 3581 9536 3579 9559 3587 9565
      3586 9569 3593 9576 3602 9576 3637 9568
      3638 9543
TIME...MOT...LOC 1145Z 297DEG 31KT 3624 9545 3590 9566

$$

OKC021-097-131-145-081215-
/O.CON.KTSA.SV.W.0261.000000T0000Z-090608T1215Z/
WAGONER OK-ROGERS OK-CHEROKEE OK-MAYES OK-
645 AM CDT MON JUN 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR SOUTHERN MAYES...WESTERN CHEROKEE...SOUTHERN ROGERS AND WAGONER
COUNTIES...

AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF TIAWAH TO COWETA...MOVING SOUTHEAST AT
35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...REDBIRD...
PRYOR...PORTER...CHOUTEAU...MAZIE...WAGONER...MURPHY...TULLAHASSEE
AND LOCUST GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3619 9511 3581 9536 3579 9559 3587 9565
      3586 9569 3593 9576 3602 9576 3637 9568
      3638 9543
TIME...MOT...LOC 1145Z 297DEG 31KT 3624 9545 3590 9566

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:07 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 8, 6:07 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 AM CDT MON JUN 8 2009

...AVIATION...

.DISCUSSION...
TSRA RUMBLING ACROSS NORTHEAST OKLAHOMA THIS MORNING WILL
AFFECT KTUL AND KRVS FOR THE FIRST HOUR OF THIS TAF ISSUANCE.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS
THE AREA THIS MORNING AND MAY AFFECT THE REMAINING TAF SITES
BEFORE DISSIPATING. HAVE INCLUDED VCTS TERMINOLOGY AT THOSE
SITES FOR A FEW HOURS THIS MORNING. OTHERWISE...VFR CONDITIONS
ARE ANTICIPATED WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE
LATE THIS AFTERNOON AND EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...10
Hazardous weather outlook, Jun 8, 5:04 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT MON JUN 8 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CDT MON JUN 8 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING AND THEN AGAIN LATE THIS AFTERNOON
        AND EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPED OVERNIGHT ACROSS NORTHEAST
OKLAHOMA AS AN UPPER LEVEL DISTURBANCE MOVED ACROSS THE
CENTRAL PLAINS AND THE LOW LEVEL JET INTENSIFIED OVER
THE REGION. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO
LAST UNTIL MID-MORNING WHEN THE LOW LEVEL JET WEAKENS.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH
LARGE HAIL AND WIND GUSTS TO 60 MPH POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON
AND EVENING AS A COLD FRONT WORKS INTO THE REGION FROM
THE NORTH. A STRONG CAP WILL HOLD THE THUNDERSTORM ACTIVITY
AT BAY FOR MUCH OF THE AFTERNOON. HOWEVER...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE BY LATE AFTERNOON INTO
TONIGHT IN THE VICINITY OF THE COLD FRONT. WITH A
MODERATELY UNSTABLE AIRMASS IN PLACE AND ADEQUATE DEEP
LAYER SHEAR...THESE STORMS WILL ALSO HAVE THE POTENTIAL
TO BECOME SEVERE. LARGE HAIL AND STRONG GUSTY WINDS WILL
AGAIN BE THE MAIN CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A PERIOD OF UNSETTLED WEATHER IS ON TAP FOR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS WEEK AS A FRONTAL BOUNDARY
LINGERS ACROSS THE REGION AND SERIES OF UPPER LEVEL DISTURBANCES
MOVE ACROSS THE PLAINS. WHILE MOST OF THE THUNDERSTORM ACTIVITY
IS EXPECTED TO BE DIURNAL IN NATURE...IT IS LOOKING MORE LIKELY
THAT A THUNDERSTORM COMPLEX WILL MOVE ACROSS THE AREA WEDNESDAY
NIGHT INTO THURSDAY. THE AIRMASS ACROSS THE REGION WILL BE UNSTABLE
ENOUGH TO SUPPORT STRONG TO SEVERE THUNDERSTORMS EVERY DAY THIS
WEEK WITH LARGE HAIL AND STRONG GUSTY WINDS THE CONCERN. LOCALLY
HEAVY RAIN WILL ALSO POSE A PROBLEM WEDNESDAY NIGHT IN ASSOCIATION
WITH THE EXPECTED THUNDERSTORM COMPLEX.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT WILL INCLUDE SEVERAL ROUNDS SEVERE
THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 8, 4:26 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CDT MON JUN 8 2009

OKZ054-059-081030-
OSAGE OK-PAWNEE OK-
426 AM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE AND PAWNEE

AT 427 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF HOMINY TO PAWNEE...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OSAGE...HOMINY...WYNONA...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...PAWNEE...HALLETT...MARAMEC...BLACKBURN...SKEDEE
AND CLEVELAND.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3675 9607 3633 9609 3616 9682 3625 9683
      3625 9685 3641 9690
TIME...MOT...LOC 0927Z 259DEG 33KT 3649 9649 3633 9682
Special weather statement, Jun 8, 4:35 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 AM CDT MON JUN 8 2009

OKZ064-081000-
CREEK OK-
435 AM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK

AT 435 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF DRUMRIGHT...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...OILTON AND
SILVER CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3614 9630 3609 9630 3608 9627 3593 9623
      3589 9662 3589 9663 3608 9663
TIME...MOT...LOC 0935Z 260DEG 28KT 3598 9669
Special weather statement, Jun 8, 5:10 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT MON JUN 8 2009

OKZ054-055-059-060-081045-
OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
510 AM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE...TULSA AND PAWNEE

AT 511 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF OSAGE TO TERLTON...MOVING
EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...OSAGE...SAND SPRINGS...SPERRY...SKIATOOK...VERA...
TERLTON AND WESTPORT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3619 9657 3641 9634 3645 9582 3643 9581
      3613 9603 3616 9628 3617 9627 3617 9636
TIME...MOT...LOC 1011Z 264DEG 29KT 3636 9630 3621 9647
Local storm report, Jun 8, 6:19 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 AM CDT MON JUN 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     HAIL             TULSA                   36.13N 95.92W
06/08/2009  M0.50 INCH       TULSA              OK   NWS EMPLOYEE

            RECORDED AT WFO TULSA.

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:33 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Pittsburg57 min
Jun 8, 1:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee56 min
Jun 8, 4:26 AM CDTSpecial Weather StatementTSAPawnee64 min
Jun 8, 4:35 AM CDTSpecial Weather StatementTSACreek25 min
Jun 8, 5:10 AM CDTSpecial Weather StatementTSATulsa35 min
Jun 8, 5:48 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner57 min
Jun 8, 7:10 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.